Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2001, 1:36 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 1:36 PM CDT (18:36 UTC)
- Expired
- Jun 6, 2001, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS54 KLIX 061837
SVRNEW
LAC105-061900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 PM CDT WED JUN 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...AMITE...HAMMOND
* UNTIL 200 PM CDT
* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PONCHATOULA...OR ABOUT 7 MILES SOUTH OF
HAMMOND...MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMMOND AT 143 PM CDT
INDEPENDENCE AT 150 PM CDT
AMITE AT 155 PM CDT
WILMER AT 200 PM CDT
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3038 9038 3052 9034 3062 9033 3073 9028
3090 9031 3091 9035 3094 9035 3096 9049
3088 9051 3080 9051 3050 9056 3039 9051What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:45 AM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 3:45 AM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT WED JUN 6 2001
NOW DOWNGRADED TROPICAL DEPRESSION ALLISON CONTINUES TO WEAKEN AS
SHE MOVES SLOWLY INLAND ACROSS SE TX. HOWEVER...HEAVY RAIN BANDS
CONTINUE TO FLARE UP IN SE LA AND THE ADJACENT COASTAL WATERS. A FEW
OF THE HEAVY RAIN BANDS HAVE SET UP TO ALLOW ECHO TRAINING WITH
REPEAT HEAVY TROPICAL DOWNPOURS. FORTUNATELY...THE PREVAILING SEVERE
TO EXTREME DROUGHT CONDITIONS MEANS THE RAINS HAVE BEEN AND PROBABLY
WILL CONTINUE TO GET SUCKED UP BY THE MOISTURE STARVED GROUND.
STILL...LOCAL TWO INCH PER HOUR RAINFALL RATES AND ECHO TRAINING MAY
PRODUCE SOME ISOLATED RUN-OFF/FLOODING PROBLEMS. WILL MAINTAIN FLOOD
WATCH FOR E CENTRAL/SE LA...ADD THE SW MS COUNTIES...AND EXPAND THE
WATCH IN TIME THROUGH THU. ANTICIPATED HIGH QPF MEANS THE AMITE/
COMITE RIVER SYSTEM IN E CENTRAL LA WILL GO ABOVE FLOOD STAGE BY
LATE FRI. REFER TO THE LATEST RIVER FLOOD WATCH.
A CHECK OF TIDES SHOWS THEM RUNNING LESS THAN ONE-HALF FOOT ABOVE
NORMAL ON LAKE PONTCHARTRAIN AND FROM .75 TO 1.25 FEET ABOVE NORMAL
DURING HIGH TIDES ALONG THE SE LA COAST. WITH SUSTAINED SE TO S
WINDS 20 KNOTS OR HIGHER THROUGH TONIGHT...WILL CONTINUE THE COASTAL
FLOOD WATCH EVEN THOUGH TIDE LEVELS WILL LIKELY BE MARGINAL FOR ANY
SUBSTANTIAL FLOODING.
WILL NOT GO TOO MUCH INTO THE MODELS SINCE THEY HAVE INHERENT
PROBLEMS WITH TROPICAL SYSTEMS AND ASSOCIATED QPF. FOR NOW...WE
BELIEVE THE HPC REASONING IS ON TARGET WITH THE ETA OR AN ETA/AVN
MIX LOOKING GOOD. THIS SCENARIO TAKES THE REMNANTS OF ALLISON AND
THE ASSOCIATED VORTICITY/LOW PRESSURE VERY SLOWLY NE ACROSS SE TX
THROUGH THU NIGHT...THEN SHEARING SLOWLY E ACROSS LA/S MS FRI
THROUGH SAT. VORT LOBES ROTATING OUT OF THE GULF MEANS THERE
SHOULD BE NUMEROUS BURSTS OF CONVECTION AND RAIN BANDS WHICH WILL
MOVE ACROSS THE FORECAST AREA THROUGH THU OR THU NIGHT. ON FRI...
THE BUILDING UPPER RIDGE OVER THE ROCKIES AND A BROAD TROUGH OVER
THE NE U.S. MAY ALLOW A WEAK COLD FRONT TO PUSH SLOWLY THROUGH THE
FORECAST AREA...BUT BOTH THE SURFACE BOUNDARY AND UPPER LEVEL SHEAR
AXIS MAY STALL OVER THE WEEKEND...SO WILL KEEP MENTION OF RAIN
CHANCES IN THROUGH SATURDAY...AND THIS MAY HAVE TO BE EXPANDED INTO
SUNDAY IN LATER FORECASTS. MORE EFFORTS NEED TO BE PLACED IN THE
SHORT TERM OBVIOUSLY.
KMCB 80/70/82/69 9876 KBTR 81/72/83/70 +876
KMSY 82/73/83/73 +876 KGPT 82/73/82/73 7776
.NEW...SCA FROM KPQL TO THE ATCHAFALAYA BAY OUT 60 NM ALONG WITH
LAKES PONTCHARTRAIN AND MAUREPAS
LA...COASTAL FLOOD WATCH LAZ038-040-058-060>064-066>70.
FLOOD WATCH LAZ034>040-046>050-056>070.
MS...COASTAL FLOOD WATCH MSZ080.
FLOOD WATCH MSZ068>071.
22In the hours before
Local storm report, Jun 6, 1:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
119 PM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM PONCHATOULA LA WIND DAMAGE
06/06/01 TANGIPAHOA SEVERAL TREES BLOWN DOWN.
REPORTED BY LAW ENFORCEMENT
1235 PM RACELAND LA WIND DAMAGE
06/06/01 LAFOURCHE POWER LINES BLOWN DOWN.
WIND DAMAGE TO ROOFS OF
SEVERAL HOUSES. REPORTED BY
PARISH EMERGENCY
MANAGEMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:14 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| Jun 6, 10:40 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 20 min |
| Jun 6, 11:00 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 30 min |
| Jun 6, 11:39 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena | 2 hr |
| Jun 6, 11:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 35 min |
| Jun 6, 12:30 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 3 hr |
| Jun 6, 12:55 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 110 min |
| Jun 6, 12:57 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 33 min |
| Jun 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 30 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Jun 6, 2:11 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Terrebonne | 2 hr |
| Jun 6, 2:35 PM CDT | Flash Flood Warning | LIX | Livingston | 115 min |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles, Saint John the Baptist | 115 min |
| Jun 6, 3:50 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 115 min |
| Jun 6, 4:10 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Jun 6, 4:38 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 2 hr |
| Jun 6, 6:53 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Terrebonne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.